MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAX NOW COVID-19 AG CARD KIT 40T EUA; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAX NOW COVID-19 AG CARD KIT 40T EUA; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Catalog Number 195-000
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported three false positive results with the binaxnow covid-19 ag card performed on (b)(6)2024.This mfr.Report addresses test three (3) of three (3).Confirmation pcr (platform - unknown) testing was performed on (b)(6)2024 which generated a negative result.The customer stated the patient was asymptomatic and was not on any treatment for covid.Patients were transferred to a quarantine area due to false positive result.The customer confirmed there was no patient harm due to the test results.Additionally, the customer confirmed there was no delay or impact in the patient's treatment.
 
Additional Manufacturer Narrative
D4 udi: (b)(4).The investigation remains in progress.A supplemental report will be provided after completion or upon receipt of new information.H3 other text : single-use, device discarded.
 
Event or Problem Description
The customer reported three false positive results with the binaxnow covid-19 ag card performed on (b)(6) 2024.This mfr.Report addresses test three (3) of three (3).Confirmation pcr (platform - unknown) testing was performed on (b)(6) 2024 which generated a negative result.The customer stated the patient was asymptomatic and was not on any treatment for covid.Patients were transferred to a quarantine area due to false positive result.The customer confirmed there was no patient harm due to the test results.Additionally, the customer confirmed there was no delay or impact in the patient's treatment.
 
Additional Manufacturer Narrative
D4 udi: (b)(4).Testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 227687y with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 195-000/ lot 227687y, test base part number 195-430h/ lot 223637.The lot met the required release specifications.A review of the complaints reported as false positive patient results (confirmed and unconfirmed, conflicting results) related to kit lot 227687y showed that the complaint rate is (b)(4).The binaxnow covid-19 ag card customer return kit lot 227687y was tested using the returned kit components including devices, extraction reagent, blank patient swabs, and in-house covid-19 lod positive control.All tests were run in triplicate, were valid, and performed as expected.No false positive results were observed, and the customer's complaint was not replicated.Abbott diagnostics scarborough was unable to determine the exact root cause of the false results; however, they could possibly be related to self-test user performance or the specific patient sample.

Brand Name
BINAX NOW COVID-19 AG CARD KIT 40T EUA
Common Device Name
CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key18956312
Report Number1221359-2024-00297
Device Sequence Number9364411
Product Code QKP
UDI-Device Identifier10811877011290
UDI-Public10811877011290
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EUA202537
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2024
Device Catalogue Number195-000
Device Lot Number227687Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2024
Supplement Date Received by Manufacturer04/04/2024
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown